27.10.2020

One tablet is enough

Five problems that cause oral contraceptives

The advantages of hormonal contraception have been studied, proven and successfully used by progressive women around the world – according to statistics, more than half of Europeans use this method of contraception. In our country, the figures are much lower – Russians are still afraid of everything related to hormones.Sometimes their fears are justified: when taking pills, complications do occur. The correspondent of SHE found out what could be encountered if you drink tablets and whether it is possible to fight it. 

1. Hit on the net
Perhaps, one of the most frequent complaints about hormonal tablets is a treacherous mesh on legs. Its coincidence is often associated with oral contraceptives. As explained by the gynecologist of the medical center “Catharsis” Rauza Loginova, included in the COC (combined oral contraceptives) progestogens act like a hormone of pregnancy and, indeed, expand the veins. 

Hormonal contraception inherently makes a woman “a little pregnant”, and, as you know, varicose veins – a frequent companion of this period. 

What to do?Rausa Loginova believes that small vascular asterisks often coincide with the beginning of the drug, but no more – they would have appeared without it, over time, when the elasticity of the vessels decreases. However, hormonal contraceptives increase the coagulability of blood, so everyone prone to varicose disease (or if it from you or your mother had complications) is worth a thorough examination before the appointment of COC. In addition, the doctor can prescribe special drugs that dilute blood, venotonics, ointments and creams to relieve symptoms or prescribe another hormone drug. Hormonal contraception is canceled if there is persistent vein dilatation associated with the effects of estrogens and gestagens. 

2. Life without sex
Another complaint is not of a cosmetic nature. A woman with an adjusted personal life begins to take hormones and … is deprived of the main thing in this very personal life: sexual attraction. This is due to the fact that drugs for hormonal contraception reduce the level of testosterone in the blood – a hormone, which, among other things, is responsible for sexual excitability and acuity sensations during intercourse. Therefore, against a background of prolonged use of COC, a slight decrease in sexual desire is possible. 

What to do?Do not get hung up on the fact that sex is just a physiology and depends on the level of hormones. “Often those who complain of a decrease in libido complain that a certain charm of the process disappears, because a woman is always available,” says Igor Lyakh, a psychotherapist at the Insight clinic, and therefore recommends the use of tips from “how to revitalize sex” . He also noted a curious detail: women who previously experienced anxiety because of the possibility of becoming pregnant, after receiving COC just begin to wish for sex more.

But the abyss of libido can be for those who subconsciously wanted to conceive. “Physiologically, when taking pills, a woman becomes” constantly pregnant “, due to which her desire is partially satisfied, because of this, a decrease in libido is possible,” explains the sexologist. 

3. Blow into the liver
When you take pills in the first couple of months, you can be nauseated – this is normal and is associated with the restructuring of the body. But it happens that the nausea continues and then begins to ache a bit and you begin to notice the bitterness in your mouth. The liver can not cope. Steroid hormones that are part of the OK, are metabolized in the liver and are secreted with bile, increasing its viscosity. This can provoke an exacerbation of dyskinesia of the biliary tract in predisposed women. 

What to do?As Rauza Loginova reminds, modern low-dose drugs have minimal effect on the liver, but if the liver works at the limit, there are cholecystitis, dyskinesia or parasites, then the hormonal tablets add a “spark”. To understand whether a woman can take OK, an extended biochemical analysis with liver samples helps, “says the doctor. In addition, control should be at the time of admission. Finally, the OK reception will pay attention to what you eat. The way out for some is new methods of hormonal contraception: plaster, vaginal ring – in this case there is no primary passage of the drug through the liver, and the load on it decreases. 

4. Excess weight
Fear from the category of horror movies – “I’ll start taking pills – will inflate me like a ball” – was justified when the tablets contained a large dose of hormones. But you can recover even against the background of those pills that are prescribed today. 

“Some drugs at the beginning of the reception increase appetite, as it happens during pregnancy,” Rausa Loginova again recalls. “After a couple of months, this effect goes away, but there is a lot of habit, of course, a woman gets better.”

What to do? The advice is simple to disgrace – to control the appetite. “The girl is getting married, calms down, starts taking hormonal contraceptives, cooks borsch, and at the same time thinks that nothing changes in her life,” says Tatyana Botkina, gynecologist and endocrinologist at the Duna Medical Center, recalling that lifestyle is the main reason for the increase body weight. However, there is an exception: if the girl is inclined to fullness, there are endocrine disorders, then the tablets can provoke a malfunction. How, however, could the pregnancy, infection or stress work. Therefore, doctors are asked to undergo a full examination before admission. Even the very fact of excess weight in itself is not a contraindication for COCs. Today, even there are drugs that help the weight control: they remove excess fluid and thus prevent a set of kilograms.

5. The withdrawal syndrome of the
Tablets, we do not take forever, and therefore will have to face cancellation. Often this is the starting point of trouble: some women lose monthly. “After the cancellation of COC, the so-called hypertension syndrome of the pituitary gland sometimes develops when menstruation is absent until six months,” says Nadezhda Meshkova, a gynecologist at the Avanta-honey medical center. But it can be suspected in advance – if the doctor was not too lazy to examine the patient, and the woman did not rely on “maybe”. 

What to do?“Not every organism in a short period of time is able to restore the production of its own hormones at the same level in a short period of time,” Rauza Loginova said. This is given three months, and if the men do not come – you need to run to the gynecologist. And to prevent such a scenario, it is worthwhile to appear at the gynecologist one month after the beginning of the admission, and then every three months: the doctor should supervise you.

Hormonal contraceptives work as a litmus test – they identify all the weak spots that are in the body. It is important to approach the choice of contraception responsibly and pass the necessary examinations. Here are the main: a cytological smear and a microflora, an ultrasound of the breast and lymph nodes, a small pelvis and a complex blood test from a vein (an analysis for hemostasis). These are not so great sacrifices to protect themselves and live peacefully. 

Spread the love

Leave a Reply

Your email address will not be published. Required fields are marked *